MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a lower extremity arteriogram procedure on a (b)(6) year old female patient, the guide wire broke off inside the catheter.The facility had to snare the broken portion to successfully retrieve the broken piece from the patient¿s anatomy.Another device from an unknown manufacturer was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One bentson straight heparin coated fixed core wire guide was returned for investigation.Bends in the wire guide were noted at 5 cm, 3 cm, and 2 cm from the distal end.The safety wire was protruding 1 mm past the distal end and the distal weld is attached to the coil but not completely.Destructive testing was performed to confirm that none of the wire guide was absent.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6151894
Report Number1820334-2016-01410
Device Sequence Number18930841
Product Code DXQ
UDI-Device Identifier00827002010628
UDI-Public(01)00827002010628(17)210923(10)7264312
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFB-35-260-BH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR